Dynamical system approach and attracting manifolds in K-epsilon model of turbulent jet

Strunin, D. V. (2008) Dynamical system approach and attracting manifolds in K-epsilon model of turbulent jet. Bulletin of the Belgian Mathematical Society: Simon Stevin, 15 (5). pp. 935-946. ISSN 1370-1444

[img]
Preview
Text (Accepted version)
Strunin_BBMS_2008_PV.pdf

Download (540Kb)

Abstract

We consider the K-epsilon model describing an expansion of a free turbulent jet. Due to the nonlinear nature of turbulent diffusion the turbulent area has a sharp boundary. We seek solutions for the energy, dissipation and momentum as power series in spatial coordinate across the jet with time-dependent coefficients. The coefficients obey a dynamical system with clearly identifiable slow and fast variables. The system is not in a standard form, which excludes rigorous methods of analysis such as centre manifold methods. We put forward a hypothesis that there exists an attracting invariant manifold for trajectories based on a few slow variables. The hypothesis is supported numerically.


Statistics for USQ ePrint 5079
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: This is the publisher reprint version of the paper. Author retains copyright. Deposited with blanket permission of the publisher.
Depositing User: Dr Dmitry Strunin
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 14 Jul 2009 12:43
Last Modified: 16 Oct 2014 00:54
Uncontrolled Keywords: turbulent jet; k-epsilon model; dynamical system
Fields of Research (FOR2008): 09 Engineering > 0915 Interdisciplinary Engineering > 091508 Turbulent Flows
09 Engineering > 0915 Interdisciplinary Engineering > 091501 Computational Fluid Dynamics
01 Mathematical Sciences > 0102 Applied Mathematics > 010204 Dynamical Systems in Applications
Socio-Economic Objective (SEO2008): E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
URI: http://eprints.usq.edu.au/id/eprint/5079

Actions (login required)

View Item Archive Repository Staff Only